Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Stone-Čech remainders which make continuous images normal


Authors: William Fleissner and Ronnie Levy
Journal: Proc. Amer. Math. Soc. 106 (1989), 839-842
MSC: Primary 54D40; Secondary 54C05, 54D15
DOI: https://doi.org/10.1090/S0002-9939-1989-0963571-8
MathSciNet review: 963571
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ f$ is a continuous surjection from a normal space $ X$ onto a regular space $ Y$, then there are a space $ Z$ and a perfect map $ bf:Z \to Y$ extending $ f$ such that $ X \subset Z \subset \beta X$. If $ f$ is a continuous surjection from normal $ X$ onto Tychonov $ Y$ and $ \beta X\backslash X$ is sequential, then $ Y$ is normal. More generally, if $ f$ is a continuous surjection from normal $ X$ onto regular $ Y$ and $ \beta X\backslash X$ has the property that countably compact subsets are closed (this property is called $ C$-closed), then $ Y$ is normal. There is an example of a normal space $ X$ such that $ \beta X\backslash X$ is $ C$-closed but not sequential. If $ X$ is normal and $ \beta X\backslash X$ is first countable, then $ \beta X\backslash X$ is locally compact.


References [Enhancements On Off] (What's this?)

  • [BH] D. Barr and D. Hajek, Normality inducing spaces, Gen. Top. Appl. 7 (1977), 89-97. MR 0433374 (55:6350)
  • [FL] W. Fleissner and R. Levy, Ordered spaces all of whose continuous images are normal, Proc. Amer. Math. Soc. 355 (1989), 231-235. MR 973846 (90b:54021)
  • [IN] M. Ismail and P. Nyikos, On spaces in which countably compact sets are closed and hereditary properties, Topology Appl. 11 (1980), 281-290. MR 585273 (81j:54043)
  • [PW] J. Porter and G. Woods, Extensions and absolutes of Hausdorff spaces, Springer-Verlag, New York, 1988. MR 918341 (89b:54003)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D40, 54C05, 54D15

Retrieve articles in all journals with MSC: 54D40, 54C05, 54D15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0963571-8
Keywords: Stone-Cech remainder, continuous image, normal, ACRIN, $ C$-closed, normality inducing
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society